MAUDE Adverse Event Report: GYRUS ACMI, INC. MULTIDEBRIDER HANDPIECE, STRAIGHT; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

GYRUS ACMI, INC. MULTIDEBRIDER HANDPIECE, STRAIGHT; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Model Number MDHP100S
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 05/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The exact age of the patient is unknown, but it is known the patient was 18 to 34 years of age.The event date was in may 2023, however the exact day is unknown.The device was not returned for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
It was reported via a post market clinical follow-up (pmcf) survey, the diego elite was used for soft tissue shaving of the head and neck.The device had technical issues and did not adequately coagulate the bone.The procedure was continued without use of the device.An orbital injury occurred within 2 to 7 days after the procedure in which additional medication was used for clinical management.The patient was discharged home fully recovered.The patient had comorbidities that may have contributed to the orbital injury.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial/lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, since the subject device was not returned to olympus, an evaluation could not be performed.Therefore, a definitive root cause of the reported event could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
MULTIDEBRIDER HANDPIECE, STRAIGHT
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
GYRUS ACMI, INC.
2925 appling rd
bartlett TN 38133
Manufacturer (Section G)
GYRUS ACMI, INC.
2925 appling rd
bartlett TN 38133
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18264025
Report Number1037007-2023-00025
Device Sequence Number20805960
Product Code ERL
UDI-Device Identifier00821925027756
UDI-Public00821925027756
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123429
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMDHP100S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer03/21/2024
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale